MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the peripheral vision probe involved with this complaint and completed the device evaluation.Failure analysis found the primary finding of the physical damage to be related to the customer reported complaint.The peripheral vision probe connector body exhibited physical damage.The over-molded insert had broken pieces measuring roughly from 2.6mm to 15.4mm in length, and the pieces were not returned.No connector pins were found to be bent or damage and no fluid or moisture was found in the cable adapter.The peripheral vision probe had no physical damage on the distal end.The instrument was placed and driven on an in-house system and passed initialization on every attempt.The led was illuminated and an image was present on the monitor.The setup and registration were completed successfully.The root cause of the physical damage to the vision probe is attribute to mishandling/misuse.Additional observations not reported by site were also identified: visual inspection of the peripheral vision probe additionally found the instrument handle was damaged.The handle or decorative sleeve was found to be dislodged from its original orientation.The peripheral vision probe handle did not exhibit any signs of external physical damage.No pieces appeared to be missing.The dislodged handle did not prevent the vision probe from functioning properly.The root cause of the damaged handle is attributed to mishandling/misuse.A review of the site's complaint history found that there were no other complaints for this product.No image or video of the last procedure was provided for review.This complaint is being reported based on the failure analysis findings.Failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the peripheral vision probe was broken while moving the arm.The diagnostic procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the peripheral vision probe instrument involved with this complaint and completed the additional device evaluation.For further clarification, the damaged location of the instrument was located at the proximal end of the device, which is connected to the system.There is no patient contact where the damage is present.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13742385
Report Number2955842-2022-10573
Device Sequence Number4762425
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(10)S10211209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-01
Device Catalogue Number490206
Device Lot NumberS10211209 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date07/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown